MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 9/10 COCR HEAD 28MM +6; SMALL TAPER (9/10) FEMORAL HEADS : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US 9/10 COCR HEAD 28MM +6; SMALL TAPER (9/10) FEMORAL HEADS : HIP METAL FEMORAL HEADS
Model Number 1521-90-060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on an unknown date, the primary surgery was performed with the cup and the implant in question.The surgery was completed successfully without any surgical delay.The revision surgery was performed on (b)(6) 2023, to remove the implants.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The device catalog number is unknown; therefore, udi is unavailable.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Description was revised as follows: it was reported that on an unknown date, the primary surgery was performed with the cup and the implant in question.The surgery was completed successfully without any surgical delay.The revision surgery was performed on (b)(6) 2023, to remove the implants.The surgery was completed successfully with over 30 minutes delay.On (b)(6) 2023, the surgeon requested the investigation.The reason for this revision was rousting of the cup due to a fracture of the labrum.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Review of the photo evidence found nothing indicative of a device nonconformance or a relation between the product and the reported event.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: it was reported that on an unknown date, the primary surgery was performed with the cup and the implant in question.The surgery was completed successfully without any surgical delay.The revision surgery was performed on (b)(6) 2023, to remove the implants.No further information is available.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the device found no indication of a device nonconformance or malfunctioning that could have contributed to the reported event, hence the complaint condition cannot be confirmed.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was not performed as it is not applicable to complaint condition.The overall complaint was unconfirmed as the observed condition of the 9/10 cocr head 28mm +6 would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.

Brand Name
9/10 COCR HEAD 28MM +6
Common Device Name
SMALL TAPER (9/10) FEMORAL HEADS : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16709159
Report Number1818910-2023-07593
Device Sequence Number3250996
Product Code JDI
UDI-Device Identifier10603295276654
UDI-Public10603295276654
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K871867
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/10/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1521-90-060
Device Catalogue Number152190060
Device Lot NumberD11091019
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer04/10/2023
05/15/2023
08/02/2023
10/03/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date04/20/2023
05/15/2023
08/04/2023
10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELITE PLUS OGEE CUP 28/43; SROM 9/10 14X9X125 36; SROM 9/10 14X9X125 36; UNK HIP ACETABULAR CUP OGEE; UNK HIP FEMORAL SLEEVE SROM; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown